67.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen and Menopause

1 REPLY 1
Nurse_BCN
Moderator

Re: Tamoxifen and Menopause

Hello CC1971

Thanks for your post asking about tamoxifen and the menopause.

Some women who were still having regular periods before they started on tamoxifen find that their periods can change. They may become lighter, irregular or as you say, they may stop altogether for some.  

It sounds like your periods have become more irregular, which is normal and heavy periods can be a sign of approaching the menopause. However, as your periods have become heavier and more painful, we would suggest talking to your treatment team or breast care nurse about this. They can assess you and see if they need to adjust your treatment.

Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential, and the number is free from UK landlines and all mobile networks.

The number is 0808 800 6000 (Text relay prefix 18001).

If you would like a nurse to call you do complete this form. Ticking the box agreeing to a call back.

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.

Best wishes

Teresa

Breast Cancer Now Nurse

Please read the Ask Our Nurses disclaimer  Full details on how we collect and use your data can be found in our Privacy Policy

This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

CC1971
Member

Tamoxifen and Menopause

Hi

I’ve now been in Tamoxifen for over two years (I have to take it for a total of 10). Prior to this my periods were regular. I’m now 50 and still having periods every couple of months or so. They are very heavy and painful.

Is this normal, I had hoped they would stop?

Thanks